Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2017, 10:29 PM CST for Fentress County, Overton County, Putnam County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2017, 10:29 PM CST (04:29 UTC)
- Expired
- Feb 24, 2017, 11:00 PM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fentress County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 132 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:33 PM CST | HAIL 1 | 4 Ssw Livingston, TN | PHOTOGRPAHIC EVIDENCE OF HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1931 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted.
300
WUUS54 KOHX 250429
SVROHX
TNC049-133-141-250500-
/O.NEW.KOHX.SV.W.0008.170225T0429Z-170225T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1029 PM CST FRI FEB 24 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Overton County in Middle Tennessee...
Northeastern Putnam County in Middle Tennessee...
Western Fentress County in Middle Tennessee...
* Until 1100 PM CST
* At 1028 PM CST, a severe thunderstorm was located near Monterey, or
11 miles east of Cookeville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monterey, Crawford, Grimsley, Rickman and Clarkrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 8498 3617 8490 3616 8497 3616 8499
3615 8500 3617 8503 3615 8504 3615 8506
3614 8508 3614 8510 3612 8514 3608 8534
3629 8544 3643 8514 3641 8513 3641 8511
3645 8510
TIME...MOT...LOC 0428Z 244DEG 41KT 3621 8531
HAIL...1.00IN
WIND...60MPH
$$
Barnwell1 follow-up statement
867
WWUS54 KOHX 250450
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1050 PM CST FRI FEB 24 2017
TNC141-250500-
/O.CAN.KOHX.SV.W.0008.000000T0000Z-170225T0500Z/
Putnam TN-
1050 PM CST FRI FEB 24 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area, therefore the warning has been cancelled.
LAT...LON 3650 8498 3621 8491 3617 8490 3616 8499
3615 8500 3617 8503 3615 8504 3615 8506
3614 8508 3615 8516 3637 8528 3643 8514
3641 8513 3641 8511 3645 8510
TIME...MOT...LOC 0450Z 244DEG 41KT 3632 8503
$$
TNC049-133-250500-
/O.CON.KOHX.SV.W.0008.000000T0000Z-170225T0500Z/
Overton TN-Fentress TN-
1050 PM CST FRI FEB 24 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHEASTERN OVERTON AND WESTERN FENTRESS COUNTIES...
At 1050 PM CST, a severe thunderstorm was located 9 miles southwest
of Jamestown, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crawford, Grimsley and Clarkrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 8498 3621 8491 3617 8490 3616 8499
3615 8500 3617 8503 3615 8504 3615 8506
3614 8508 3615 8516 3637 8528 3643 8514
3641 8513 3641 8511 3645 8510
TIME...MOT...LOC 0450Z 244DEG 41KT 3632 8503
HAIL...1.00IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:00 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 24, 9:00 PM CST, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 900 PM CST Fri Feb 24 2017 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Forecast is really on track this evening. We've been monitoring convective activity on what seems to be a pre-frontal trough over the last couple of hours. A couple of cores have peaked out at decent heights, but with dew points in the low to mid 50s ahead of this trough, we're not getting the surface based instability to really help spike these storms at anything more than "strong". Pea and dime-sized hail is the largest report we've had since the beginning of the convection. That's not to say one or two couldn't become severe over the next few hours, but our potential for anything widespread is really looking low right now. Biggest threats through the remainder of the evening will continue to be damaging gusty winds and large hail as the 00Z sounding from OHX showed 500 mb temperatures around -18 degrees C and relatively steep mid-level lapse rates. The interesting element in all of this is the lack of consistency between some of our models regarding any development on the front itself over the next several hours. The HRRR has had the majority of the development on this pre-frontal trough, where the NAM shows the development on the front itself, which is currently back over W Tennessee, nearing Clarksville. With the limited instability, I still think the best money is on this pre-frontal trough for any severe potential this evening. && .AVIATION... 00Z TAF DISCUSSION. Chances for showers and thunderstorms will move in this evening from west to east, and look to impact all terminals. Looking at short term model consensus, KCKV looks to see showers and VCSH from around 00Z through 05Z, KBNA from 02Z through 06Z, and KCSV from 03Z through 07Z. Current thinking is thunderstorms will mainly impact KBNA and KCSV, and will bring chances for MVFR/IFR vis and MVFR cigs during thunderstorm passage for KBNA around 02Z-05Z and for KCSV from 05Z-08Z. After the cold front passes, winds will flip to the northwest and remain around 10 to 15 knots sustained with gusts to around 20 knots. Some models are placing MVFR cigs again during the morning hours after sunrise, but left out mention for now in the TAF until short term models remain consistent with the MVFR cig solution. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Barnwell
Hazardous weather outlook, Feb 24, 5:00 AM CST, 17 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CST Fri Feb 24 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-251100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CST Fri Feb 24 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms for locations generally east of I-24 this evening. There is a marginal risk of severe thunderstorms for generally the rest of Middle Tennessee this evening. Some strong to severe thunderstorms will be possible, with strong to damaging winds and large hail the main concerns. A brief tornado or two and brief heavy rainfall leading to localized flooding can not totally be ruled out, but the overall threat is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will most likely be needed this evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (Measured) Structural Damage Trees or Power Lines Down
In the hours before
Special weather statement, Feb 24, 9:26 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
926 PM CST FRI FEB 24 2017
TNZ062>064-075-077-078-250415-
Cannon TN-Rutherford TN-Coffee TN-Bedford TN-De Kalb TN-Warren TN-
926 PM CST FRI FEB 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...
SOUTHEASTERN RUTHERFORD...NORTHERN COFFEE...NORTHERN WARREN...
NORTHEASTERN BEDFORD AND SOUTHERN CANNON COUNTIES UNTIL 1015 PM
CST...
At 926 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Shelbyville, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Woodbury, Wartrace, Bell Buckle, Centertown, Bradyville,
Rock Island State Park, Beechgrove and Fosterville.
LAT...LON 3568 8641 3597 8570 3586 8566 3585 8567
3585 8566 3583 8565 3583 8568 3582 8567
3582 8564 3570 8560 3551 8637
TIME...MOT...LOC 0326Z 239DEG 45KT 3562 8632
BarnwellSpecial weather statement, Feb 24, 9:31 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
931 PM CST FRI FEB 24 2017
TNZ010-011-031-033-250415-
Overton TN-Pickett TN-Clay TN-Jackson TN-
931 PM CST FRI FEB 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHWESTERN PICKETT...NORTHEASTERN JACKSON AND CLAY COUNTIES UNTIL
1015 PM CST...
At 931 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Gainesboro, moving northeast at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Celina, Gainesboro, Byrdstown, Wolf River Dock, Whitleyville, Dale
Hollow Lake and Standing Stone State Park.
LAT...LON 3661 8494 3630 8559 3646 8571 3662 8553
3663 8523
TIME...MOT...LOC 0331Z 239DEG 45KT 3643 8556
BarnwellSpecial weather statement, Feb 24, 9:55 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
955 PM CST FRI FEB 24 2017
TNZ031>033-064-065-250445-
Putnam TN-Overton TN-De Kalb TN-Jackson TN-White TN-
955 PM CST FRI FEB 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON...
NORTHEASTERN DE KALB...SOUTHEASTERN JACKSON...NORTHERN WHITE AND
PUTNAM COUNTIES UNTIL 1045 PM CST...
At 954 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Baxter, or 9 miles northeast of Smithville, moving
northeast at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cookeville, Sparta, Livingston, Algood, Monterey, Baxter, Hamptons
Crossroads, Bakers Crossroads, Burgess Falls State Park and Rickman.
LAT...LON 3610 8519 3610 8525 3600 8526 3592 8576
3613 8582 3614 8580 3617 8581 3617 8580
3618 8581 3619 8579 3640 8531
TIME...MOT...LOC 0354Z 243DEG 42KT 3606 8571
BarnwellLocal storm report, Feb 24, 10:12 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 PM CST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM HAIL BYRDSTOWN 36.57N 85.13W
02/24/2017 M1.00 INCH PICKETT TN EMERGENCY MNGR
&&
EVENT NUMBER OHX1700082
SUNGERSpecial weather statement, Feb 24, 10:14 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
1014 PM CST FRI FEB 24 2017
TNZ063-064-077-078-250500-
Cannon TN-Coffee TN-De Kalb TN-Warren TN-
1014 PM CST FRI FEB 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...COFFEE...
WARREN AND SOUTHERN CANNON COUNTIES UNTIL 1100 PM CST...
At 1014 PM CST, Doppler radar was tracking a strong thunderstorm near
Manchester, moving northeast at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Manchester, Morrison, Centertown, Viola, Rock Island
State Park, Beechgrove and Summitville.
LAT...LON 3559 8625 3564 8624 3602 8569 3589 8567
3587 8565 3585 8567 3585 8565 3584 8565
3583 8566 3583 8568 3582 8564 3556 8558
3551 8582 3553 8587 3547 8589 3539 8616
TIME...MOT...LOC 0414Z 228DEG 44KT 3551 8615
BarnwellLocal storm report, Feb 24, 10:26 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1026 PM CST FRI FEB 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL COOKEVILLE 36.16N 85.51W
02/24/2017 M1.00 INCH PUTNAM TN EMERGENCY MNGR
&&
EVENT NUMBER OHX1700083
SUNGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:46 PM CST | Special Weather Statement | OHX | Maury, Williamson | 44 min |
| Feb 24, 8:13 PM CST | Special Weather Statement | OHX | Giles | 47 min |
| Feb 24, 8:36 PM CST | Special Weather Statement | OHX | Rutherford | 39 min |
| Feb 24, 8:42 PM CST | Special Weather Statement | OHX | Giles | 48 min |
| Feb 24, 8:49 PM CST | Special Weather Statement | OHX | Bedford, Marshall | 41 min |
| Feb 24, 9:10 PM CST | Special Weather Statement | OHX | Cannon, DeKalb | 50 min |
| Feb 24, 9:26 PM CST | Special Weather Statement | OHX | Cannon, Warren | 49 min |
| Feb 24, 9:31 PM CST | Special Weather Statement | OHX | Clay, Pickett | 44 min |
| Feb 24, 9:50 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 25 min |
| Feb 24, 9:55 PM CST | Special Weather Statement | OHX | Putnam | 50 min |
| Feb 24, 10:04 PM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam, White | 26 min |
| Feb 24, 10:14 PM CST | Special Weather Statement | OHX | Coffee, Warren | 46 min |
| Feb 24, 10:47 PM CST | Special Weather Statement | OHX | Grundy | 43 min |
| Feb 24, 11:00 PM CST | Special Weather Statement | OHX | Fentress, Pickett | 45 min |
| Feb 24, 11:33 PM CST | Special Weather Statement | OHX | Grundy, Van Buren | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.